Alert archive / Connecticut / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 19, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 16, 2007, 3:13 PM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2007, 3:13 PM EDT (19:13 UTC)
- Expired
- Jun 16, 2007, 4:15 PM EDT
- In force
- 62 min
- Issued by
- NWS New York, NY
- Area
- Counties, with a storm outline in the text
Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT
The radar
The Brookhaven radar (KOKX), 80 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 3:25 PM EDT | TSTM WND DMG | Meriden, CT | DOWNED LARGE TREE LIMB |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KOKX 161913 SVROKX CTC007-009-162015- /O.NEW.KOKX.SV.W.0019.070616T1913Z-070616T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE UPTON NY 313 PM EDT SAT JUN 16 2007 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT... NORTHWESTERN MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT... * UNTIL 415 PM EDT... * AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MERIDEN...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MERIDEN BY 325 PM... 8 MILES SOUTHWEST OF MIDDLETOWN AND 9 MILES SOUTHWEST OF PORTLAND BY 335 PM... WALLINGFORD BY 340 PM... LAT...LON 4165 7261 4163 7294 4142 7286 4152 7263 $$ NV
2 follow-up statements
000 WWUS51 KOKX 161951 SVSOKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 349 PM EDT SAT JUN 16 2007 CTC007-009-162015- /O.CON.KOKX.SV.W.0019.000000T0000Z-070616T2015Z/ MIDDLESEX CT-NEW HAVEN CT- 349 PM EDT SAT JUN 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR NORTHERN NEW HAVEN AND NORTHERN MIDDLESEX COUNTIES... AT 346 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF MIDDLETOWN...OR ABOUT NEAR DURHAM...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO 3/4 INCHES IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4165 7261 4163 7294 4142 7286 4152 7263 $$ NV
000 WWUS51 KOKX 162011 SVSOKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 410 PM EDT SAT JUN 16 2007 CTC007-009-162020- /O.EXP.KOKX.SV.W.0019.000000T0000Z-070616T2015Z/ MIDDLESEX CT-NEW HAVEN CT- 410 PM EDT SAT JUN 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL NEW HAVEN AND NORTHWESTERN MIDDLESEX COUNTIES EXPIRES AT 415 PM EDT... THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AS THE THUNDERSTORMS HAVE WEAKENED AND ARE TRACKING SOUTH OF THE WARNED AREA. LAT...LON 4165 7261 4163 7294 4142 7286 4152 7263 $$ NV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 10:35 AM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jun 16, 10:35 AM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 1035 AM EDT SAT JUN 16 2007 .SYNOPSIS... A LEE TROUGH EAST OF THE APPALACHIANS WILL REMAIN OVER THE AREA THROUGH SUNDAY. A COLD FRONT WILL SLIDE ACROSS THE REGION SUNDAY NIGHT. WEAK HIGH PRESSURE BUILDS IN FROM THE SOUTH MONDAY AND MONDAY NIGHT. A WARM FRONT WILL PASS TO THE NORTH MON NIGHT...FOLLOWED BY THE PASSAGE OF A COLD FRONT TUESDAY NIGHT. THE FRONT WILL THEN REMAIN STALLED OUT NEAR OR JUST TO THE SOUTH OF THE TRI-STATE FROM WEDNESDAY AND WEDNESDAY NIGHT. THE FRONT WILL LIFT BACK NORTH AS A WARM FRONT ON THURSDAY. ANOTHER COLD FRONT SHOULD MOVE THROUGH THE REGION THURSDAY NIGHT. HIGH PRESSURE THEN BUILDS DOWN FROM SOUTH CENTRAL CANADA ON FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... LOOKS LIKE TODAY WILL BE THE LAST DAY THE STUBBORN UPPER LOW WILL BE HANGING AROUND OUR NECK OF THE WOODS...AS IT FINALLY WEAKENS...BECOMES AN OPEN WAVE TONIGHT AND MERGES WITH THE NORTHERN BRANCH OF THE JET STREAM. MORNING SURFACE ANALYSIS SHOWS LEE TROUGH ALREADY IN PLACE JUST EAST OF THE APPALACHIANS...WITH SURFACE MOISTURE CONVERGENCE TAKING PLACE JUST TO ITS EAST ACROSS THE LOWER HUDSON VALLEY AND WESTERN CT. AS A RESULT...SURFACE DEWPOINTS THERE SHOULD RUN SEVERAL DEGREES HIGHER THAN 06Z MAV...CLOSER TO 60. THIS SHOULD LEAD TO SBCAPE 1000-1500 J/KG NORTH/WEST OF NYC THIS AFTERNOON...AND ALONG WITH SUFFICIENT MIX LAYER MOISTURE AS EVIDENCED BY 925 MB +13C DEWPOINT ON ALY SOUNDING... AND SOME LIFT VIA H5 VORT ROTATING SW AROUND THE UPPER LOW TO OUR SOUTH AS INDICATED BY ALL SHORT RANGE MODEL GUIDANCE...SHOULD BE ENOUGH TO INITIATE SCATTERED THUNDERSTORMS NORTH/WEST OF NYC. THUNDERSTORM THREAT WILL LIKELY BEGIN JUST NORTH OF THE CWA EARLY THIS AFTERNOON...THEN GRADUALLY SPREAD INTO THE LOWER HUDSON VALLEY AND WESTERN CT DURING THE REST OF THIS AFTERNOON...AND TOWARD NYC METRO TOWARD EVENING. STORM ORGANIZATION WILL BE LIMITED AT FIRST DUE TO WEAK SHEAR...WITH MAINLY PULSE TYPE STORMS...BUT WILL HAVE TO WATCH FOR ORGANIZATION ALONG OUTFLOW BOUNDARIES AS THE AFTERNOON WEARS ON...AS HINTED AT 06Z/12Z NAM. SOME STORMS COULD PRODUCE MARGINALLY SEVERE WIND/HAIL...WITH FORECAST MODEL SOUNDINGS SHOWING SOME MID LEVEL DRYING AND RELATIVELY DRY AIR BELOW THE LCL (WITH WINDEX 45-55 KT)...AND SUFFICIENT CAPE BETWEEN THE -10C AND -30C ISOTHERMS ALOFT. AS FOR POP...HAVE RAISED TO NEAR 50 PERCENT CLOSEST TO LEE TROUGH IN AREA OF GREATEST FORECAST LIFT/MOISTURE/INSTABILITY... MAINLY IN PUTNAM/ORANGE COUNTIES...AND HAVE OPTED TO DROP POP COMPLETELY FROM CENTRAL/EASTERN LONG ISLAND AND FAR SOUTHEAST CT WHERE LOW LEVEL STABILITY AND DRIER AIR AT H8 SHOULD PRECLUDE TSTM DEVELOPMENT. CONVECTION WILL DIE OFF THIS EVENING AND LEE TROUGH SLIDES A BIT EASTWARD WITH WEAK RIDGING BUILDING IN BEHIND IT. TEMPS TODAY AND TONIGHT WILL FINALLY RETURN TO NORMAL LEVELS...HIGHS AROUND 80 IN THE CITY AND INLAND...LOWER TO MID 70S ELSEWHERE. LOWS MID 60S IN THE CITY...AROUND 60 IN THE OUTLYING SUBURBS. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... SFC TROUGH WILL REMAIN ACROSS THE AREA SUN MORNING AS A WEAK COLD FRONT APPROACHES FROM THE NORTHWEST. ATMOSPHERE DESTABILIZES ONCE AGAIN...BUT RIDGING BUILDING IN ALOFT AND SHORTWAVE PASSING WELL TO OUR NORTH WILL ONLY ALLOW FOR A SLIGHT CHC OF SHOWERS/TSTMS ACROSS OUR AREA AT BEST. H85 TEMPS WILL RISE INTO THE 14-16C RANGE ON SUN WHICH TRANSLATES TO MID TO UPPER 80S ACROSS MUCH OF THE CWA...AROUND 90 IN NYC. COLD FRONT PUSHES THROUGH THE AREA SUN NIGHT AND STALLS OUT SOUTH OF THE AREA MON...BUT THERE WONT BE MUCH RELIEF BEHIND IT. HEIGHTS WILL RISE AS A BROAD UPPER RIDGE BUILDS INTO THE NORTHEAST PROVIDING DRY...BUT INCREASINGLY WARM AND HUMID WEATHER. A LIGHT NORTHERLY FLOW WILL BE PRESENT SUN NIGHT AND MON MORNING...BUT QUICKLY TURNS BACK SOUTHERLY WITH SEA BREEZES LIKELY DURING THE AFTERNOON AND REMAINING SOUTHERLY MON NIGHT AS THE TAIL END OF A WARM FRONT APPROACHES. RIDGE AXIS ALSO SLIDES JUST EAST OF THE AREA LATE MON NIGHT SO CANT RULE OUT A SHOWER ASSOCIATED WITH THE WARM FROPA...HOWEVER BEST CHANCE WOULD BE ACROSS NW ZONES. H85 TEMPS WILL ONCE AGAIN RISE INTO THE 14-16C RANGE MON...BUT WITH DEWPOINTS CLIMBING INTO THE LOWER 60S AS WELL IT WILL BEGIN TO FEEL A BIT UNCOMFORTABLE. && .LONG TERM /TUESDAY THROUGH FRIDAY/... H5 RIDGE AXIS SLIDES OFFSHORE ON TUESDAY...THEN THE RIDGE FLATTENS ON WEDNESDAY. HPC GUIDANCE HAS THE FRONTAL BOUNDARY LIFTING NORTH AND PASSING THROUGH THE CWA AS A WARM FRONT BY TUESDAY AFTERNOON. MID RANGE MODELS SHOWING H8 TEMPERATURES RISING TO AROUND 19/20C DURING THE AFTERNOON. IF IT PANS OUT...THIS COMBINED WITH A SW SURFACE FLOW WILL ALLOW TEMPERATURES TO RISE INTO THE LOW TO MID 90S ACROSS INLAND SPOTS. ON WEDNESDAY...LOW PRESSURE WILL TRACK THROUGH SOUTHEASTERN CANADA AND HEAD INTO CANADIAN MARITIMES WITH HIGH PRESSURE BEGINNING TO NOSE DOWN FROM CENTRAL CANADA. THIS WILL SLOWLY PUSH A WEAK COLD FRONT TOWARDS US. PERHAPS A PRE-FRONTAL TROUGH MAY BE ABLE TO TOUCH OFF A SHOWER OR THUNDERSTORM. TEMPERATURES WILL REMAIN ABOVE NORMAL. A SLIGHT CHANCE OF A SHOWER OR THUNDERSTORMS HAS BEEN INCLUDED IN THE GRIDS FOR THURSDAY AS WEAK LOW PRESSURE PASSING TO THE NORTH DRAGS A COLD FRONT ACROSS THE AREA. HIGH PRESSURE AND DRY WEATHER FOLLOWS ON FRIDAY. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... VFR CEILINGS AND VISIBILITIES THROUGH 12Z SUNDAY. MAINLY SCT TO OCCASIONALLY BKN HIGH CU LIKELY AS UPPER LOW MOVES EAST AND NORTH OFF THE DELMARVA TODAY. DEVELOPING SURFACE TROUGH LATE THIS MORNING INTO THIS AFTERNOON...FROM NEW ENGLAND INTO THE LOWER HUDSON VALLEY AND DEVELOPING INSTABILITY COULD TRIGGER AN ISOLATED THUNDERSTORM...MAINLY IN THE LOWER HUDSON VALLEY AND INTO THE NYC AREA TERMINALS. WILL INCLUDE THE MENTION OF CB AT 19Z IN THE SWF TERMINAL AND 20Z TEB AND EWR TERMINALS TO REFLECT THIS POSSIBILITY. THE CHANCES FOR THUNDERSTORMS WILL EXTEND INTO HPN...LGA...AND JFK...BUT WILL NOT INCLUDE AT THESE TERMINALS AT THIS TIME WITH LESS INSTABILITY HERE. LIGHT WINDS...LESS THAN 10 KT...FROM THE WEST TO SOUTHWEST EARLY WILL INCREASE A FEW KT BUT REMAIN GENERALLY UNDER 10 KT. WITH WINDS LIGHT SEA BREEZES WILL BE DEVELOPING 15Z TO 18Z...THEN SWITCH BACK TO THE WEST SOUTHWEST AFTER SUNSET. OUTLOOK BEYOND 12Z SUN...CEILINGS AND VISIBILITIES WILL LIKELY BE VFR THROUGH WEDNESDAY AS HIGH PRESSURE BUILDS IN ALOFT. THERE WILL BE A WEAK COLD FRONT MOVING THROUGH SUNDAY NIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE WITH LOCAL MVFR CEILINGS AND VISIBILITIES SUNDAY AFTERNOON AND NIGHT...AND AGAIN TUESDAY NIGHT WITH ANOTHER COLD FRONTAL PASSAGE. && .MARINE... SURFACE LOW WAS WELL EAST OF CAPE COD WITH UPPER LOW OFF THE DELMARVA EARLY THIS MORNING. SYSTEM WILL SHIFT EAST AND NORTH DURING THE DAY AND GRADUALLY WEAKEN. EASTERLY SWELLS OF 3-4 FT FROM THE LOW CONTINUE OVER THE OCEAN WATERS WITH PERIODS OF 16-17 SECONDS. WITH THE LOW WEAKENING TODAY EXPECT SWELLS TO SUBSIDE LATE IN THE DAY. OTHERWISE HIGH PRESSURE WILL DOMINATE THE AREA WATERS WITH A WEAK SURFACE TROUGH MOVING INTO THE AREA TONIGHT. LIGHT SOUTHWESTERLY WINDS WILL SHIFT TO THE SOUTH AS SEA BREEZE CIRCULATIONS DEVELOP LATE THIS MORNING AND EARLY THIS AFTERNOON. LOW PRESSURE MOVING THROUGH SOUTHEASTERN CANADA TONIGHT AND SUNDAY WILL BRING A WEAK COLD FRONT ACROSS THE WATERS LATE SUNDAY NIGHT. HIGH PRESSURE THE DOMINATES UNTIL THE APPROACH OF ANOTHER COLD FRONT TUESDAY NIGHT AND WEDNESDAY. WAVE GUIDANCE IS ON TRACK THROUGH THE FORECAST PERIOD AND WILL BE FOLLOWED WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. && .HYDROLOGY... ANY TSTMS TODAY AND SUN AFTERNOON/EVENING COULD PRODUCE BETWEEN 1/4 AND 1/2 INCH OF RAINFALL. STORMS THAT DO FORM TODAY WILL LIKELY MOVE SLOWLY...SO THIS WILL NEED TO BE WATCHED FOR ANY POTENTIAL URBANIZED FLOODING CONCERNS. FAST RESPONDING RIVERS AND STREAMS MAY SEE A SLIGHT WITHIN BANK INCREASE IF ANY CONVECTION DEVELOPS OVER ITS WATERSHED. OTHERWISE...RIVERS AND STREAMS SHOULD HOLD NEARLY STEADY. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && MORNING UPDATE...GOODMAN
Hazardous weather outlook, Jun 16, 4:38 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 438 AM EDT SAT JUN 16 2007 NYZ072>076-170845- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- QUEENS- 438 AM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT INDICES RANGING IN THE MID TO UPPER 90S ARE POSSIBLE ON TUESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002>006-011- NYZ067>071-077>081-170845- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NASSAU-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 438 AM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 16, 12:28 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1228 PM EDT SAT JUN 16 2007 NYZ067-161800- ORANGE- 1228 PM EDT SAT JUN 16 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR ORANGE COUNTY... AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WURTSBORO...AND MOVING SOUTH AT 5 MPH. THIS STORM WILL BE... NEAR OTISVILLE BY 120 PM. NEAR MIDDLETOWN BY 145 PM. PEOPLE IN NORTHWESTERN ORANGE COUNTY...INCLUDING THE CITIES OF OTISVILLE AND MIDDLETOWN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HEAVY DOWNPOURS...SMALL HAIL...AND STRONG WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. NV
Local storm report, Jun 16, 2:19 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
219 PM EDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM LIGHTNING CUDDEBACKVILLE 41.48N 74.68W
06/16/2007 ORANGE NY AMATEUR RADIO
*** 1 INJ *** 40-YEAR-OLD MALE STRUCK BY LIGHTNING.
&&
GOODMANSpecial weather statement, Jun 16, 2:40 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 240 PM EDT SAT JUN 16 2007 CTZ006-161945- NORTHERN NEW HAVEN- 240 PM EDT SAT JUN 16 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR NEW HAVEN COUNTY... AT 240 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR WOLCOTT...AND MOVING SOUTH AT 5 MPH. THESE STORMS WILL BE... 5 MILES EAST OF WATERBURY BY 255 PM. NEAR CHESHIRE BY 320 PM. PEOPLE IN NORTHERN NEW HAVEN COUNTY...INCLUDING THE CITIES OF WOLCOTT...WATERBURY AND CHESHIRE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND DAMAGING WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. NV
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:24 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 66 min |
| Jun 16, 5:32 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 58 min |
| Jun 16, 6:23 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 35 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.